Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 101, NWS Jacksonville, FL

June 30, 1997Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 1997, 2:58 PM EDT for Camden County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1997, 2:58 PM EDT (18:58 UTC)
Expired
Jun 30, 1997, 4:00 PM EDT
In force
62 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The nearest sounding before it

Jacksonville, FL (KNIP), launched 12:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1997-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1997-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS1 KJAX 301900 RRA
SVRJAX
GAC039-302000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT MON JUN 30 1997
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  400 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST GEORGIA
 
   ...CAMDEN COUNTY
 
AND THE ADJOINING COASTAL WATERS.
 
 
AT 255 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE
THUNDERSTORM IN NORTHWEST CAMDEN COUNTY MOVING SLOWLY SOUTHWARD. THE
PRIMARY THREATS FROM THIS STORM ARE LIGHTNING AND LARGE HAIL.
 
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
 
WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:48 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 30, 2:48 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON JUN 30 1997

BNDRY LYING ACRS THE GA CWA HAS CERTAINLY FOCUSED CONV AS INDICATED THIS
AM.  ALL BETS QUITE UNCERTAIN WITH INTENSIFING SFC LOW OF CAROLINAS.
MODELS STILL SUFFERING FROM LOSS OF DATA ON THE OFFSHORE LOW...

BEST INDICATIONS ARE THAT LOW WILL CONT TO DEVELOP AND FLOW WILL STAY
NORTHWEST OVER CWA AND STRENGTHEN...IF STORM DOES NOT MOVE NE RAPIDLY.
SO TOMORROWS CONVECTION SHOULD FOCUS ALONG FL/GA LINE AND SOUTHWARD DUE
TO CONVERGENCE OF GULF FLOW W NW FLOW IN GA.  COULD EASILY GO SEVERE
WITH CAPPING AND CLEAR SKIES...TOO EARLY FOR A RELIABLE CALL.
JAX ET 072/093 069/087 070 13573
GNV TT 073/095 072/09&0 072 13683
SSI TE 070/087 066/084 070 13833

WELSH

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.